Alert archive / Ohio / Small Craft Advisories in 2015
Small Craft Advisory 27, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 12, 2015, 3:31 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 3:31 AM EDT (07:31 UTC)
- Expired
- Aug 12, 2015, 3:38 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
411 WHUS71 KCLE 120731 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 AM EDT WED AUG 12 2015 LEZ144>149-121545- /O.NEW.KCLE.SC.Y.0027.150812T0731Z-150812T2000Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 331 AM EDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS...NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE TODAY. * PRECAUTIONARY/PREPAREDNESS ACTIONS...A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
2 follow-up statements
952 WHUS71 KCLE 121317 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 917 AM EDT WED AUG 12 2015 LEZ144>149-122000- /O.CON.KCLE.SC.Y.0027.000000T0000Z-150812T2000Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 917 AM EDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTHWEST WINDS 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS THIS AFTERNOON. * WAVES/SEAS...WAVES 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE TODAY. * PRECAUTIONARY/PREPAREDNESS ACTIONS...A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
343 WHUS71 KCLE 121938 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EDT WED AUG 12 2015 LEZ144>149-122045- /O.CAN.KCLE.SC.Y.0027.000000T0000Z-150812T2000Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 338 PM EDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES ARE DROPPING BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 1:28 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 1:28 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 128 AM EDT WED AUG 12 2015 .SYNOPSIS... HIGH PRESSURE OVER THE UPPER PLAINS WILL GRADUALLY MOVE UP THE OHIO VALLEY THROUGH THURSDAY. A WEAK COLD FRONT SHOULD MOVE THROUGH THE REGION LATE FRIDAY THEN HIGH PRESSURE WILL REBUILD OVER THE AREA FOR THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... JUST A FEW SHOWERS REMAIN ACROSS STARK COUNTY LATE THIS EVENING. NOT EXPECTING ANY ADDITIONAL THUNDERSTORMS BUT A CHANCE FOR A FEW SHOWERS REMAINS FOR LATER TONIGHT AS THE TROUGH ACROSS LAKE HURON PUSHES SOUTH. EXPECTING AN INCREASE IN CLOUD COVER...ESPECIALLY ACROSS NE OH/NW PA AS THE AIRMASS COOLS. PREVIOUS DISCUSSION... AN UPPER S/W WILL RAPIDLY DROP SE ACROSS THE AREA TONIGHT TO AID THE THREAT FOR SCT LAKE ENHANCED SHRA. THE VORT MAX TRACK WITH THIS FEATURE IS SE THRU THE WEST HALF OF THE CWA. THE MODELS HAVE VARYING AMOUNTS OF LIGHT QPF ALL THE WAY BACK INTO THE WESTERN COUNTIES. THE AIRMASS WILL BE MARGINALLY UNSTABLE ENOUGH FOR SOME ISOLATED THUNDER. ALSO...THE COLD AIR ALOFT COULD ALLOW FOR SOME SMALL HAIL WITH THE STRONGER CONVECTIVE CELLS BUT WON'T MENTION THIS DUE TO THE OVERALL SMALL CHANCE. MOST OF THE ENERGY WITH THIS FEATURE SHOULD BE SE OF THE AREA BY 09Z SO THE MORE WIDESPREAD THREAT FOR SHRA SHOULD SHRINK BACK TO MOSTLY JUST THE EASTERN PART OF THE SNOWBELT BY 12Z WHERE THE BETTER DYNAMICS WITH THE UPPER TROUGH WILL BE ALONG WITH ADDED LAKE ENHANCEMENT. TONIGHT WILL BE COOLER WITH LOWS FROM THE UPPER 50S TO LOWER 60S. && .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE UPPER TROUGH WILL STILL HAVE ENOUGH OF A PRESENCE IN THE EAST FOR A FEW SHRA ON WED. THIS THREAT SHOULD COME TO AN END WED EVE AS HIGH PRESSURE BUILDS IN WITH EVEN DRIER AIR AND WARM ADVECTION BEGINS AT 850 MB TO START LESSENING THE LAKE ENHANCEMENT POTENTIAL. A BAND OF WARM ADVECTION CLOUDS AND PRECIP TRIES TO SPREAD SE TOWARD THE AREA LATE WED NIGHT BUT THINK THIS WILL HOLD OFF UNTIL THU...IF IT DOES OCCUR AT ALL DUE TO MARGINAL MOISTURE. WED NIGHT WILL BE A SEASONALLY COOL NIGHT WITH LOWS EXPECTED TO FALL INTO A RANGE FROM 49 TO 56 DEGREES FOR ALL BUT THE IMMEDIATE LAKESHORE WHERE A LITTLE MORE WIND WILL KEEP LOWS IN THE UPPER 50S. THE SMALL THREAT FOR CONVECTION NEAR LAKE ERIE LATER THU WILL INCREASE THU NIGHT AND FRI AS A DISSIPATING COLD FRONT IS EXPECTED TO DROP SE INTO THE AREA. WILL STAY WITH THE PLAN OF INCREASING POPS FOR THE TIMING OF THIS FRONT. TEMPS SHOULD MODERATE CLOSER TO NORMAL THU THRU FRI FROM THE S TO SW WINDS AHEAD OF THE FRONT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE MODELS ARE SOMEWHAT MORE IN AGREEMENT ON THE TIMING OF THE WEAK COLD FRONT FRIDAY NIGHT INTO SATURDAY. THE WEAK FRONT APPEARS TO STALL SOMEWHERE IN CENTRAL OHIO ON SATURDAY. WILL CONTINUE TO ALLOW FOR A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY. SOME OF THE MODELS POST SMALL QPF ON SUNDAY AND I SUPPOSE THE STALLED FRONT MAY STILL BE NEAR BY BUT WITH THE RIDGE BUILDING ALOFT THERE WOULD BE LITTLE SUPPORT FOR SHOWERS/STORMS OTHER THAN THE MARGINAL THERMODYNAMICS AND ODDS WOULD FAVOR DRY WEATHER. A SIMILAR SCENARIO MONDAY NIGHT INTO TUESDAY AS A WEAKENING FRONT RIDES OVER THE RIDGE AND TRIES TO SAG INTO THE AREA. WE HAVE A LOW POP IN THE FORECAST AND GIVEN THE GUIDANCE WILL CONTINUE TO MENTION A SMALL CHANCE FOR SHOWERS/STORMS. WITH THE RIDGE BUILDING ALOFT...TEMPERATURES SHOULD TREND UPWARD EARLY IN THE WEEK. WILL NOT GO AS WARM AS IT POTENTIALLY COULD BE GIVEN THE UNCERTAINTY ABOUT CLOUDS AND SHOWERS BUT WILL BE ABOVE NORMAL WITH HIGHS GENERALLY IN THE MID 80S. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AN UPPER TROUGH WILL ROTATE SE ACROSS LAKE ERIE AND THE LOCAL AREA OVERNIGHT. ALREADY SEEING LAKE EFFECT CLOUDS FROM KCLE EAST AND THIS WILL CONTINUE OVERNIGHT AND THIS MORNING. CIGS FOR THE MOST PART REMAIN VFR BUT AREAS OF MVFR ARE LIKELY OVERNIGHT. WILL KEEP THE FORECAST DRY BUT A FEW ROGUE SHOWERS ARE POSSIBLE. THE WESTERN TAF SITES SHOULD REMAIN SKC TO SCT. MID LEVELS WILL BEGIN TO DRY OUT TOWARD MIDDAY AND SHOULD SEE ANY REMAINING POCKETS OF MVFR CIGS LIFT AT THAT TIME. SKIES WILL CLEAR LATE IN THE PERIOD. NW TO N FLOW WILL INCREASE AFTER DAYBREAK WITH SUSTAINED WINDS IN THE 10 TO 15 KNOT RANGE WITH A FEW GUSTS TO 20 KNOTS POSSIBLE. AT KCLE WINDS SHOULD MAINLY BE FROM THE NORTH. OUTLOOK...A CHANCE OF NON-VFR CONDITIONS FRIDAY NIGHT INTO SATURDAY WITH SHOWERS AND THUNDERSTORMS. && .MARINE... NORTHWEST WINDS WILL LIKELY INCREASE OVERNIGHT AS THE SURFACE TROUGH CROSSES THE LAKE. NOT SURE IF THE WIND INCREASE WILL BE ENOUGH T0 PUSH THE WIND AND WAVES ABOUT SMALL CRAFT CRITERIA BUT IT WILL BE CLOSE. WILL INCLUDE WAVES AT LEAST 2 TO 4 FEET IN THE FORECAST LATER TONIGHT INTO WEDNESDAY. THE SURFACE HIGH SHOULD SLIDE ACROSS THE LOWER GREAT LAKES WEDNESDAY NIGHT INTO THURSDAY AND WINDS WILL COME AROUND FROM THE SOUTHWEST ON THURSDAY AND INCREASE AHEAD OF THE NEXT FRONT. A WEAK COLD FRONT IS EXPECTED FRIDAY NIGHT INTO SATURDAY. NOT A LOT OF CONFIDENCE ON THE TIMING BUT THE GRADIENT SHOULD BE RATHER LIGHT IN THE VICINITY OF THE FRONT. HIGH PRESSURE SHOULD BUILD ACROSS ONTARIO OVER THE WEEKEND AND WINDS WILL LIKELY COME AROUND FROM THE NORTHEAST FOR A WHILE THIS WEEKEND BUT THE GRADIENT SHOULD BE LIGHT ENOUGH THAT THE ONSHORE/OFFSHORE FLOW MAY DOMINATE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS NEAR TERM...ADAMS/KEC SHORT TERM...ADAMS LONG TERM...KOSARIK AVIATION...KUBINA MARINE...KOSARIK
Hazardous weather outlook, Aug 11, 4:20 AM EDT, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 420 AM EDT TUE AUG 11 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 420 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-120830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 420 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:21 PM EDT | Special Marine Warning | CLE | 39 min | |
| Aug 11, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 44 min |
| Aug 11, 9:06 PM EDT | Special Weather Statement | CLE | Medina | 39 min |
Nearby
Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.